MAUDE Adverse Event Report: ARTHREX, INC. CANCELLOUS SCREW, Ø6.5MM X 85MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. CANCELLOUS SCREW, Ø6.5MM X 85MM; INTRAMED FIXATN ROD AND ACCESS
Model Number CANCELLOUS SCREW, Ø6.5MM X 85MM
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via phone that a 1310-040 antegrade femoral nail had been cracked inside the patient and was experiencing pain, which was confirmed by an x-ray done on the patient last week.During the original procedure of an orif left femur fracture procedure on (b)(6) 2023, a (1) 1310-040 antegrade femoral nail/batch: 462737, (1) 8001-050 captured cortical screw/batch: unknown / (1) 8001-055 captured cortical screw/batch: unknown, (2) 8065-085 cancellous screw/batch: unknown and batch: 472747, (1) 8065-090 cancellous screw/batch: 220505 arthrex products were implanted.The original procedure had no issues reported and was completed successfully.The removal of hardware and repair of the left femoral orif fracture revision procedure occurred on (b)(6) 2024.The arthrex products that were explanted were (1) 1310-040 antegrade femoral nail/batch: 462737, (1) 8001-050 captured cortical screw/batch: unknown / (1) 8001-055 captured cortical screw/batch: unknown, (2) 8065-085 cancellous screw/batch: unknown and batch: 472747, (1) 8065-090 cancellous screw/batch: 220505.Additional information for the arthrex products implanted during the revision has yet to be discovered since the surgery has yet to be completed.Both original surgery and revision surgery took place at the same facility.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the device was not returned for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded that the most likely cause of the reported failure is a patient-specific event.The complaint allegation was confirmed based on the customer's attached picture showing a damaged device.

Brand Name
CANCELLOUS SCREW, Ø6.5MM X 85MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18857494
Report Number1220246-2024-01347
Device Sequence Number8240191
Product Code HSB
UDI-Device Identifier00848665022957
UDI-Public00848665022957
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCANCELLOUS SCREW, Ø6.5MM X 85MM
Device Catalogue Number8065-085
Device Lot Number472747
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown